# SDR WVB2003F00001

- Difficulty date: November 12, 2003
- Submitted: December 5, 2003
- Operation: Air carrier
- Aircraft: N59764
- Make and model: Piper PA-31-350
- Aircraft serial: 317652037
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broken
- Location: Lt Engine
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

ON APPROACH, ON 10 NOVEMBER 2003, THE PILOT NOTICED FUEL FLOW FLUCTUATIONS AND AN ABRUPT LOSS OF OIL PRESSURE ON THE LT ENGINE AND IMMEDIATELY SHUT THE ENGINE DOWN.  PILOT CONTINUED FLIGHT AND LANDED SAFELY WITHOUT FURTHER INCIDENT.  PILOT IMMEDIATELY REPORTED THIS PROBLEM TO MAINTENANCE, WHO CAME IMMEDIATELY TO INVESTIGATE THE REPORTED DEFICIENCY.  THE MECHANIC DISCOVERED THAT BOTH CASE HALVES WERE CRACKED IN THE VICINITY OF THE SHARED INTAKE CAME LOBE FOR NR 3 AND NR 4 CYLINDERS.  FURTHER INVESTIGATION IS NECESSARY TO DETERMINE THE EXACT NATURE OF THE FAULT.    WE ARE PROVIDING THIS AMENDMENT TO HELP EXPLAIN THE REASONS BEHIND THE SDR REPORT DATED 11/12/03 REGARDING THE ENGINE PROBLEMS.  PURCHASED THIS ENGINE
